It depends on what is causing them. Low potassium, for example, if you have that, eating foods rich in potassium, such as sweet potatoes, bananas, etc. would be good. If you have cramps because you are taking a statin drug for lowering your cholesterol, you might talk to your doctor about switching to a different medication that is less likely to give that as a side effect. Also, co-enzyme Q-10 is supposed to be good to take at the same time you take one of those medications to try to help with the muscles. If you are having muscle cramps in a malaise sort of way, suffering from a virus, treatment would be rest, plenty of fluids, and taking ester-C vitamin and zinc to help boost your immunity, etc. It depends on the cause.
In general the primary cause of such cause is low calcium, secondary to low levels of D3. A glass or two of milk and 1000 IU of D3 should solve the problem. A long-time treatment if quinine sulfate, which was sold over the counter for a hundred and fifty years for cramps in the U.S. until the FDA made it prescription about four years ago.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.